MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000138
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that the tip from a procedure pack cracked in half while in the patient's eye during surgery, tip was removed from the eye during the same surgery.The procedure was completed with another pack.There was no harm to patient.
 
Additional Manufacturer Narrative
One opened phaco tip with a wrench, in a small parts tray, with other items was received for the report.Sample was visually inspected and found to be nonconforming.Sample was broken at cone to transition area, breakage is very jagged.Wall thickness is even.Wear observed on threads, back of flange, and nut corners consistent with threading on handpiece.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The complaint evaluation confirms the phaco tip was broken.The root cause for the broken phaco tip cannot be determined from this evaluation.The phaco tip visual inspection does not show any manufacturing issue that would cause the broken phaco tip.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Any nonconformance, such as the broken phaco tip exhibited on the returned opened sample, is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17873282
Report Number1644019-2023-01343
Device Sequence Number5704874
Product Code LRO
UDI-Device Identifier00380650001382
UDI-Public00380650001382
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000138
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer12/01/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown